PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Existence and uniqueness of group structures on covering spaces over groups

Volume 238 / 2017

Katsuya Eda, Vlasta Matijević Fundamenta Mathematicae 238 (2017), 241-267 MSC: Primary 22D05, 57M10; Secondary 14E20. DOI: 10.4064/fm990-10-2016 Published online: 23 March 2017

Abstract

Let $f:X\rightarrow Y$ be a covering map from a connected space $X$ onto a topological group $Y$ and let $x_{0}\in X$ be a point such that $f(x_{0})$ is the identity of $Y.$ We examine if there exists a group operation on $X$ which makes $X$ a topological group with identity $x_{0}$ and $f$ a homomorphism of groups. We prove that the answer is positive in two cases: if $f$ is an overlay map over a locally compact group $Y$, and if $Y$ is locally compactly connected. In this way we generalize previous results for overlay maps over compact groups and covering maps over locally path-connected groups. Furthermore, we prove that in both cases the group structure on $X$ is unique.

Authors

  • Katsuya EdaDepartment of Mathematics
    Waseda University
    Tokyo 169-8555, Japan
    e-mail
  • Vlasta MatijevićDepartment of Mathematics
    University of Split
    Teslina 12
    21000 Split, Croatia
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image